MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70
Medical Device Problem Codes Smoking (1585); Device Sensing Problem (2917)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the service engineer evaluated the ventilator, verified the reported event and replaced top membrane and right membrane.During calibrations, the unit began to smoke because of a suspected electrical short.The service engineer replaced the internal battery and main control board.Upon further investigation, the relief valve solenoid cabling was discovered to be damaged and had shorted the replaced control board as it did the original control board.After replacing the main control board and relief valve solenoid, the ventilator passed all testing per manufacturing specifications and was placed back into clinical use.If the replaced part is returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the ht70 ventilator¿s alarm silence reset button and led (light-emitting diode) were not functioning.
 
Additional Manufacturer Narrative
Device evaluation summary: one top membrane and right membrane were returned to medtronic for further analysis.The ribbon cable connector was severed from the remaining membrane.The membranes were likely damaged during removal from unit.The severed ribbon cable connector will likely make the keyboard inoperable.Two main control boards were returned to medtronic for further analysis.A visual inspection of the returned board shows transistor q41 was observed to be damaged.According to the main control board schematic diagram, this transistor is connected to the relief valve connector (j39).As the reported symptom of shorting of boards for the valve could not be duplicated, the root cause of the damaged q41 could not be determined.One solenoid relief valve was returned to medtronic for further analysis.A visual inspection of the returned part shows damage to the cable insulation.The solenoid valve was installed into the failure investigation (f.I) test bed and it successfully passed post.The valve tested satisfactorily.The exposure of the cable insulation will likely cause the shorting of the board, however without the actual orientation of the cables in the original ventilator, a cause could not be established.One emergency backup battery was returned to medtronic for further analysis.The battery was installed into the failure investigation (f.I) test ventilator and it successfully passed all tests and calibrations.The battery tested satisfactorily.The likely cause of the reported event was isolated to the damaged ribbon cable connector, but without the actual condition of the cable in the field, a cause could not be determined.The likely cause of the secondary finding (smoke) is due to the damaged insulated solenoid cable.The event will be included in trending and monitoring.If information is provided in the future, a supplemental report will be issued.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key8855716
Report Number2023050-2019-00032
Device Sequence Number2397263
Product Code CBK
UDI-Device Identifier10884521542259
UDI-Public10884521542259
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70
Device Catalogue NumberHT70PM-WW-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1